MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR), PRODUCT CODE: BZD,,

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR), PRODUCT CODE: BZD,,
Model Number GBX400S15
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 11/28/2018
Type of Reportable Event Death
Event or Problem Description
The manufacturer became aware of a patient death.A family member is alleging that the continuous positive airware pressure (cpap) device may have caused or contributed to the patient's death.The date of death is unknown and there has been no other information provided to date.It is unknown if the patient was wearing the cpap device at the time of death.The investigation is on-going.Upon completion of the investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer received the devices for investigation.There was no evidence of a failure of the received devices that would have caused or contributed to the reported event.There were no operational issues found.The devices performed as intended and passed all testing.The philips respironics dreamstation systems deliver positive airway pressure therapy for the treatment of obstructive sleep apnea in spontaneously breathing patients weighing over (b)(6).It is for use in the home or hospital/institutional environment.The user is cautioned "contact your health care professional if symptoms of sleep apnea recur.If you notice any unexplained changes in the performance of this device, if it is making unusual or harsh sounds, if it has been dropped or mishandled, or if the enclosure is broken, disconnect the power cord from the therapy device and discontinue use.Contact your home care provider." this device is not intended for life support.Based on the available information, the manufacturer concludes that no further action is necessary at this time.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR), PRODUCT CODE: BZD,,
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key8120172
Report Number2518422-2018-02839
Device Sequence Number16193588
Product Code BZD
UDI-Device Identifier00606959023482
UDI-Public00606959023482
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberGBX400S15
Device Catalogue NumberGBX400S15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;